Alert archive / New York / Frost Advisories in 2022
Frost Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Apr 30, 2022, 2:47 PM EDT for 6 counties in New York. It took effect at May 1, 2022, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2022, 2:47 PM EDT (18:47 UTC)
- In effect from
- May 1, 2022, 2:00 AM EDT
- Expired
- May 1, 2022, 7:28 AM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY
The radar
The Binghamton radar (KBGM), 130 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439 WWUS71 KBUF 301847 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 247 PM EDT Sat Apr 30 2022 NYZ003>006-013-014-010415- /O.NEW.KBUF.FR.Y.0001.220501T0600Z-220501T1200Z/ Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario- Including the cities of Rochester, Newark, Fair Haven, Oswego, Geneseo, and Canandaigua 247 PM EDT Sat Apr 30 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * WHAT...Temperatures in the mid 30s will result in areas of frost. * WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Livingston, and Ontario counties. * WHEN...From 2 AM to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Apffel
3 follow-up statements
592 WWUS71 KBUF 010225 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1025 PM EDT Sat Apr 30 2022 NYZ003>006-013-014-011030- /O.CON.KBUF.FR.Y.0001.220501T0600Z-220501T1200Z/ Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario- Including the cities of Rochester, Newark, Fair Haven, Oswego, Geneseo, and Canandaigua 1025 PM EDT Sat Apr 30 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * WHAT...Temperatures in the mid 30s will result in areas of frost. * WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Livingston, and Ontario counties. * WHEN...From 2 AM to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TMA
226 WWUS71 KBUF 010833 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 433 AM EDT Sun May 1 2022 NYZ003>006-013-014-011200- /O.CON.KBUF.FR.Y.0001.000000T0000Z-220501T1200Z/ Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario- Including the cities of Rochester, Newark, Fair Haven, Oswego, Geneseo, and Canandaigua 433 AM EDT Sun May 1 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures in the mid 30s will result in areas of frost. * WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Livingston, and Ontario counties. * WHEN...From 2 AM to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
533 WWUS71 KBUF 011128 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 728 AM EDT Sun May 1 2022 NYZ003>006-013-014-011230- /O.CAN.KBUF.FR.Y.0001.000000T0000Z-220501T1200Z/ Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario- Including the cities of Rochester, Newark, Fair Haven, Oswego, Geneseo, and Canandaigua 728 AM EDT Sun May 1 2022 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to rise well above freezing through the rest of this morning. $$ EAJ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Apr 30, 2:40 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 30, 2:40 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 240 PM EDT Sat Apr 30 2022 .SYNOPSIS... High pressure across the region will maintain dry weather through tonight, then showers will gradually spread into Western New York on Sunday and Sunday night. Another low pressure system will move through on Tuesday, bringing round of steadier rain or showers. It will remain on the warm side through the middle of the week, with above normal temperatures. && .NEAR TERM /THROUGH SUNDAY NIGHT/... The axis of an upper level ridge will slowly move from west to east across Western New York through tonight. This combined with a surface high will maintain dry weather through this evening and for the vast majority of tonight. Some high clouds will spill into Western New York, while the eastern Lake Ontario region will remain mainly clear. The combination of clouds and southeasterly winds will limit radiational cooling west of the Genesee Valley where lows will be in the upper 30s to lower 40s. The departing surface high will provide better radiational cooling conditions to the east where lows will be in the 30s. A vertically stacked closed low will move from Wisconsin Sunday northeast across Lake Superior Sunday night. A shortwave moving through the base of the trough will cross the eastern Great Lakes Sunday night. Meanwhile at the surface, an occluding frontal boundary will move into Western NY by Sunday afternoon before moving slowly east across the rest of the area Sunday night through Monday morning. This will support fairly widespread showers which will enter far Western NY around daybreak Sunday before spreading eastward across the rest of WNY during the day. Then the next round of showers will come with the trough axis Sunday night. Shower chances will gradually move into the eastern Lake Ontario region Sunday night, with slow eastward progress as the front moves into a dry airmass beneath a narrow ridge aloft. Forecast model soundings show meager MUCAPE across Western NY later Sunday afternoon and evening, perhaps just enough to support isolated weak thunderstorms. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... A mid level trough will move slowly east across the eastern Great Lakes Monday, with weak forcing and deep moisture supporting ongoing shower chances. The greatest coverage of rain will be east of Lake Ontario where forcing and moisture are maximized ahead of the trough. The rain will gradually end from west to east Monday afternoon and evening. A developing stable lake shadow northeast of Lake Erie will likely hasten the end of rain and clearing trend Monday afternoon in Buffalo. Once the rain ends, a weak bubble of high pressure will bring partial clearing Monday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Tuesday through Wednesday a southern stream trough will move from Iowa eastward across the Great Lakes, partially phasing with a northern stream trough moving across Ontario and Quebec. A surface low associated with the southern wave will move from the mid Mississippi Valley early Tuesday to near Western NY by early Wednesday. Increasing forcing and moisture transport ahead of the system will bring increasing chances of rain from west to east Tuesday afternoon, with a period of fairly widespread rain looking likely Tuesday night through early Wednesday as the best forcing and moisture pass through the eastern Great Lakes. Rain will gradually end from west to east later Wednesday. A cold front will press well south of the area Wednesday night and Thursday in the wake of this system as strong high pressure moves into the Great Lakes. This will bring a cooler and drier airmass into the region. Forecast uncertainty starts to increase by Thursday night and Friday. The 00Z GFS and some ensemble members bring a series of mid level shortwaves and frontal waves east along the remnant frontal zone, supporting increasing rain chances from the Ohio Valley to the Mid Atlantic. The 00Z ECMWF/GEM are slower and farther south with this progression, keeping the Great Lakes and New England under the influence of a cool/dry airmass through the end of the week. Prefer these drier and cooler solutions for Friday, given the propensity of the GFS to be too progressive in the medium range. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... High pressure across the region this afternoon will gradually move east through tonight. Some high clouds will move into WNY, but dry airmass provides confidence in VFR flight conditions through 09Z. After this, showers will slowly enter far WNY around daybreak and then will gradually spread east during the day. Clouds lower, with MVFR cigs developing across the higher terrain and possibly the lake plains during the afternoon. Outlook... Sunday night...MVFR. Showers likely. Monday...Mainly VFR with showers ending from west to east. Tuesday...VFR/MVFR. Showers. Wednesday...Mainly VFR with a chance of showers. Thursday...VFR. && .MARINE... Lake breeze enhanced northeasterly flow this afternoon, with winds briefly reaching 15 knots on Lake Erie from Ripley to Dunkirk. High pressure will push east towards southern New England through Sunday, which will allow for an increase in easterly flow and cause possible small craft conditions on the west end of Lake Ontario as a front approaches the region from the west. && .FIRE WEATHER... High pressure will drift east across the area this afternoon, providing another day of sunshine and low afternoon RH. Very dry forecast soundings suggest minimum RH will drop to around 20 percent this afternoon inland from the Lake Erie and Lake Ontario shore. Winds will be light however, with gusts only in the 10-15 mph range. Fine dead fuels will continue to dry today, increasing the risk of wildfire spread if any ignition were to occur. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel/EAJ NEAR TERM...Apffel SHORT TERM...Hitchcock LONG TERM...Hitchcock AVIATION...Apffel MARINE...Apffel/EAJ FIRE WEATHER...Hitchcock
Hazardous weather outlook, Apr 30, 5:02 AM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 502 AM EDT Sat Apr 30 2022 NYZ001>008-010>014-019>021-085-010915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 502 AM EDT Sat Apr 30 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 502 AM EDT Sat Apr 30 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
Nearby
Frost Advisories in New York, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.